MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. VERITAS SWIVEL PHACO HANDPIECE SYSTEM; UNIT, PHACOFRAGMENTATION

JOHNSON & JOHNSON SURGICAL VISION, INC. VERITAS SWIVEL PHACO HANDPIECE SYSTEM; UNIT, PHACOFRAGMENTATION
Model Number VRT691027
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: product testing could not be performed because the product was not returned.A product quality deficiency could not be confirmed.The reported issue was not verified.(b)(4): a review of records related to the device including labeling, complaint trending, and risk documentation will be performed.Upon completion of this review, if there is any further relevant information obtained, a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
During a cataract procedure, the phaco veritas swivel handpiece became clogged during surgery.A description from the surgery center indicated there was clogging in the handpiece using the settings for venturi vacuum at 375mmhg and a 19-gauge tip.The clog was cleared by removing handpiece out of eye and immersing tip in balance salt solution (bss), building to max vacuum and phaco power, pinching aspiration line and then releasing.The procedure was completed, and no patient injury reported.It was reported the handpiece will not return for evaluation and the tubing pack was discarded.

Brand Name
VERITAS SWIVEL PHACO HANDPIECE SYSTEM
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key11975059
Report Number2020664-2021-07044
Device Sequence Number11663779
Product Code HQC
UDI-Device Identifier05050474700888
UDI-Public(01)05050474700888(21)
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K203060
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVRT691027
Device Catalogue NumberVRT691027
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2021
Initial Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VERITAS CONSOLE, TIP,VRT-AI TUBING PACK